Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 24, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Jun 4, 2008, 11:39 AM CDT for 11 counties in Texas. It took effect at Jun 4, 2008, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2008, 11:39 AM CDT (16:39 UTC)
- In effect from
- Jun 4, 2008, 1:00 PM CDT
- Expired
- Jun 4, 2008, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 041639 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1139 AM CDT WED JUN 4 2008 TXZ231>234-241>247-050100- /O.NEW.KCRP.WI.Y.0024.080604T1800Z-080605T0100Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO... PORT LAVACA...PORT OCONNOR...SEADRIFT 1139 AM CDT WED JUN 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE COMBINATION OF THE ATLANTIC HIGH PRESSURE RIDGE ACROSS THE NORTHERN GULF AND A STRONG SURFACE LOW ACROSS WESTERN TEXAS WILL PROVIDE WINDY CONDITIONS ACROSS THE SOUTH TEXAS COASTAL PLAINS TODAY. WINDS ARE EXPECTED TO REMAIN 25 TO 30 MPH THROUGH THE AFTERNOON HOURS WITH GUSTS INCREASING TO AROUND 40 MPH. WINDS WILL DECREASE SLOWLY THIS EVENING WITH THE LOSS OF HEATING...BUT THE BARRIER ISLANDS MAY EXPERIENCE WINDS GUST AROUND 40 MPH MUCH OF THE NIGHT. WINDS ARE EXPECTED TO BE EVEN STRONGER ON THURSDAY... AND WIND ADVISORIES WILL LIKELY BE REQUIRED ONCE AGAIN. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. BOATING ON AREA LAKES IS NOT RECOMMENDED. $$ MJG
1 follow-up statement
000 WWUS74 KCRP 041951 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 251 PM CDT WED JUN 4 2008 TXZ231>234-241>247-050230- /O.NEW.KCRP.WI.Y.0025.080605T1400Z-080606T0200Z/ /O.EXT.KCRP.WI.Y.0024.000000T0000Z-080605T0200Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO... PORT LAVACA...PORT OCONNOR...SEADRIFT 251 PM CDT WED JUN 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS NOW IN EFFECT UNTIL 9 PM THIS EVENING...AND AGAIN FROM 9 AM TO 9 PM CDT THURSDAY. THE COMBINATION OF THE ATLANTIC HIGH PRESSURE RIDGE ACROSS THE NORTHERN GULF AND A STRONG SURFACE LOW ACROSS WESTERN TEXAS WILL PROVIDE WINDY CONDITIONS ACROSS THE SOUTH TEXAS COASTAL PLAINS THROUGH THE EARLY EVENING HOURS TONIGHT AND AGAIN ON THURSDAY. SOUTH TO SOUTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH CAN BE EXPECTED THROUGH THIS AFTERNOON AND EARLY EVENING. WINDS WILL DECREASE SLOWLY THIS EVENING WITH THE LOSS OF HEATING...ESPECIALLY INLAND...BUT THE BARRIER ISLANDS MAY EXPERIENCE WINDS GUST AROUND 40 MPH MUCH OF THE NIGHT. ON THURSDAY...SOUTHERLY WINDS WILL INCREASE RAPIDLY AFTER SUNRISE REACHING SPEEDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH POSSIBLE. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. BOATING ON AREA LAKES IS NOT RECOMMENDED. $$ TXZ229-230-239-240-050230- /O.NEW.KCRP.WI.Y.0025.080605T1400Z-080606T0200Z/ LA SALLE-MCMULLEN-WEBB-DUVAL- INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...LAREDO... RIO BRAVO...FREER...BENAVIDES...SAN DIEGO 251 PM CDT WED JUN 4 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CDT THURSDAY. THE COMBINATION OF THE ATLANTIC HIGH PRESSURE RIDGE ACROSS THE NORTHERN GULF AND A STRONG SURFACE LOW ACROSS WESTERN TEXAS WILL PROVIDE WINDY CONDITIONS ACROSS THE SOUTH TEXAS BRUSH COUNTRY AND RIO GRANDE PLAINS ON THURSDAY. AFTER AN ALREADY BREEZY NIGHT...WINDS WILL INCREASE RAPIDLY ACROSS THE REGION AFTER SUNRISE ON THURSDAY. SOUTH TO SOUTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 40 MPH CAN BE EXPECTED. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. BOATING ON AREA LAKES IS NOT RECOMMENDED. $$ MJG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jun 4, 11:29 AM CDT, 10 minutes earlier.
Area forecast discussion, Jun 4, 11:29 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1129 AM CDT WED JUN 4 2008
.UPDATE...MAIN CONCERNS THIS MORNING DEAL WITH THE STRONG WINDS
CAUSED BY COMBINATION OF STRONG ATLANTIC RIDGE ACROSS THE NRN GULF
AND UNUSUALLY STRONG SFC LOW ACROSS WRN TEXAS. INITIAL MIXING OF
THE LLJ HAS PROVIDED WIND GUSTS AROUND 30 KNOTS ACROSS THE COASTAL
PLAINS AND INCREASING PGRAD AND LLJ ACTUALLY INCREASING TO 30 TO
35 KNOTS ACROSS THE REGION SHOULD PROVIDE WINDS OF 25 TO 30 MPH W/
GUSTS AROUND 40 MPH THIS AFTN WHICH PLACES THE ERN HALF IN A
MARGINAL WIND ADVISORY FOR TODAY. NOT CONVINCED NRN COASTAL BEND
WILL QUITE MAKE LOCAL CRITERIA...BUT DO NOT WANT TO LEAVE A GAP
W/ WIND ADVISORY TO THE NORTH WHERE CRITERIA IS SLIGHTLY LESS.
THEREFORE...WILL UPDATE TO INCLUDE THE GUSTS TO 40 MPH FOR AREAS
EAST OF HIGHWAY 281 W/ A WIND ADVISORY IN PLACE. NOTE...IT WILL
ONLY GET WORSE ON THU AND WILL LIKELY ISSUE ANOTHER WIND ADVISORY
FOR AT LEAST THIS SAME AREA...IF NOT FURTHER WEST IN THE AFTN
PACKAGE. IN ADDITION...NEEDED TO TWEAK SKIES DUE TO SIGNIFICANT CU
DEVELOPMENT BELOW THE CAP AND MCLDY SKIES ACROSS THE EAST. TEMPS
FORECAST LOOKS GOOD.
MARINE...STRONG SCAS DEVELOPED LAST NIGHT AND CONTINUE TO PREVAIL
TODAY. LLJ WILL INCREASE EVEN FURTHER NEXT 2 NIGHTS TO AROUND 40
KNOTS. STRONG MIXING AND NOCTURNAL JET INFLUENCES ACROSS THE
NEARSHORE WATERS WILL PROVIDE VERY STRONG SCAS...POSSIBLY
APPROACHING GALE CONDITIONS. WIND GUSTS OF 35 TO 40 KNOTS ARE
POSSIBLE...ESP ACROSS THE NEARSHORE WATERS WHERE STRONGEST WINDS
WILL OCCUR. HAVE INCREASED WINDS AND MENTIONED STRONG GUSTS IN THE
CWF UPDATE. ALSO EXTENDED THE SCA THROUGH THU NIGHT FOR THE ENTIRE
REGION.
FIRE WEATHER...RED FLAG WARNING FOR WRN FOUR COUNTIES MAY BE A BE
ON MARGINAL SIDE WRT RH VALUES AS IT IS UNCLEAR EXACTLY HOW MUCH
DEWPOINTS WILL MIX OUT THIS AFTN. THINK RFW WILL HAVE BEST CHC TO
VERIFY NEAR I-35 IN WRN 2 COS...BUT MAY STRUGGLE IN MCMULLEN AND
DUVAL COS. WILL NOT REMOVE THESE COS ATTM...BUT MAY HAVE TO LATER
THIS AFTN DEPENDING ON DEWPOINT TRENDS.
&&
.PREV DISCUSSION... /ISSUED 414 AM CDT WED JUN 4 2008/
SHORT TERM (TODAY THROUGH THURSDAY)...THE GFS CONTINUES TO PROG
AN UPPER LEVEL DISTURBANCE TO APPROACH THE SRN PLAINS BY THURSDAY
AFTN. AS A RESULT...INCREASING MOMENTUM EXPECTED ACRS THE REGION.
CONCUR WITH THE GFS THAT THE REGION OF GREATER MSTR...CURRENTLY
OVR THE SWRN GULF/BAY OF CAMPECHE...TO APPROACH THE ERN CWFA THU.
YET BASED ON GFS CIN VALUES/MOST RECENT PROXIMITY SOUNDINGS...
CONVECTION NOT LIKELY. WARM/HOT CONDITIONS ARE EXPECTED DRG THE
LATE AFTN TDA...YET MIXING OF DRIER AIR ALOFT SHOULD PRECLUDE
HEAT ADVISORY CONDITIONS.
AVIATION...EARLY MORNING MVFR CEILINGS EXPECTED...WITH GENERALLY
VFR CONDITIONS EXPECTED DRG THE AFTN/EVENING HOURS. LLWS
ANTICIPATED AGAIN FOR EARLY THU.
MARINE...SCA CONDITIONS ARE EXPECTED DRG THE PERIOD FOR THE
COASTAL WATERS. SFC WIND EXPECTED TO REMAIN IN THE 20-25KT RANGE
OWING TO EXPECTED MSLP GRADIENT IN RESPONSE TO THE UPSTREAM UPPER
DISTURBANCE. FURTHER...CONCUR WITH THE WAVEWATCH SOLN THAT SEA
HGTS WL CONTINUE TO INCREASE AND REACH THE SCA CATEGORY BETWEEN
00-06Z THU.
FIRE WEATHER...UPGRADED THE FIRE WEATHER WATCH FOR THE RIO GRANDE
PLAINS TO RED FLAG WARNING FOR THIS AFTN...BASED ON EXPECTED 20FT
WIND AND FREQUENT GUSTS COMBINED WITH LOW RELATIVE HUMIDITY
VALUES.
LONG-TERM (THURSDAY NIGHT THROUGH TUESDAY)...UPPER RIDGE SHIFTS TO
THE SOUTHEAST U.S. THURSDAY NIGHT AND FRIDAY DRAWING DEEP TROPICAL
MOISTURE NORTHWARD INTO SOUTH TEXAS...FINALLY BRINGING AN END TO OUR
3 WEEK DRY SPELL. EXPECT ONLY ISOLATED POPS ALONG THE SEA BREEZE ON
FRI WITH SCATTERED POPS SAT-MON...POSSIBLY LINGERING INTO THE MIDDLE
OF NEXT WEEK AS A WEAKNESS PERSISTS IN THE MID TO UPPER ATMOSPHERE
OVER SOUTH TEXAS. THINK THE MAIN BULK OF TROPICAL MOISTURE
ASSOCIATED WITH WWD MOVING TROPICAL WAVE IN THE GULF OF MEXICO WILL
REMAIN TO OUR SOUTH. THE INCREASE IN CLOUDS AND MOISTURE WILL KEEP
TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE EXTENDED
PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 92 79 90 79 90 / 10 10 10 10 20
VICTORIA 94 78 92 77 92 / 10 10 10 10 10
LAREDO 104 78 102 81 101 / 0 10 10 10 10
ALICE 98 77 96 77 96 / 10 10 10 10 20
ROCKPORT 88 80 86 82 89 / 10 10 10 10 20
COTULLA 101 76 99 77 99 / 0 10 10 10 10
KINGSVILLE 96 79 94 78 95 / 10 10 10 10 20
NAVY CORPUS 88 81 86 81 88 / 10 10 10 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...JIM WELLS...
KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN PATRICIO...
VICTORIA.
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DUVAL...LA SALLE...MCMULLEN...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CDT FRIDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
MJG...UPDATEHazardous weather outlook, Jun 4, 6:04 AM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 604 AM CDT WED JUN 4 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-051115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 604 AM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE BAYS AND COASTAL WATERS TODAY AND TONIGHT. A RED FLAG WARNING IS IN EFFECT FOR THE RIO GRANDE PLAINS FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BREEZY TO WINDY CONDITIONS WILL BRING SOME MINOR RELIEF TO THE HEAT...THROUGH FRIDAY WITH SMALL CRAFT ADVISORIES EXPECTED OVER THE MARINE AREAS. A TROPICAL WAVE WILL MOVE INTO SOUTH TEXAS THIS WEEKEND RESULTING IN A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/75
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:50 AM CDT | Red Flag Warning | CRP | Duval, La Salle, McMullen, Webb | 17 hr |
| Jun 4, 2:51 PM CDT | Wind Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.